Doctor insights on:
Oral Acne Medication
Can using a salicylic acid face wash and prescription topical acne medication cause acne breakouts?
It can exacerbate sx: It is possible that topic treatment can exacerbate sx. Cleaning up your diet, removing junk and fatty foods, increase water intake, and adding probiotics as well as cleaning up any stool pbms . Rosacea is actually caused by a little bug and requires specif treatment, dermatology consult indicated. ...Read more
Acne: We do not use Dianette in US as it is not FDA approved and it is also banned in several European countries due to high risk profile. Dianette is a BC pill with progestin and anti-androgen activity, it is very different than antibiotics. Acne is not caused by infections. Antibiotic can only treat temporary secondary infection of a comedone, it does not treat or prevent acne. Why tag Accutane? ...Read more
Yes: Bemedicationnzoyl peroxide is noninflammatory.Get a more detailed answer ›
Keralyt, axelaic aci: Prescription creams that are helpful are keralyt gel, finacea, lac hydrin , or urea. This need to be used long term. The addition of oral zinc and essential fatty axis xan help. Flaxseed oil 2 tablespoons or flax powder can be a good source of the essential fatty acids. ...Read moreSee 2 more doctor answers
Are these acne treatment medications (benzaclin (clindamycin and benzoyl peroxide) gel and differin cream 0.1%) effective?
No difference: Doxycycline and minocycline are almost the same antibiotic, only a minor chemical difference -- equally active against acne (or any other infection). Mino has generally been used more frequently for acne, but that doesn't mean doxy doesn't work well. The main difference is that doxy is more likely to cause photosensitivity, i.e. tendency for sunburn. Mino may be better in sunny Portugal! ...Read more
Is oral clindamycin helpful for acne vulgaris? Already failed tx w/ doxy, minocycline, & azithromycin.
Don't do it: Taking oral Clindamycin after 3 other good antibiotics failed is asking for another failure and an episode of c. Difficile colitis or worse. I'm going to assume that topical Clindamycin plus benzoyl peroxide plus an adequate dose of an oral tetracycline was a failure. Your next option is a trial or spironolactone with other rx or a dermatology consult for Isotretinoin -- if the latter, be brave! ...Read more
Not a good choice: Even though canestan is an antifungal, it would not be the drug of choice for oral thrush. If you have thrush-like symptoms on your tongue, you should see your dentist or physician, because there are several different medications used to treat this yeast-like fungus, depending on the severity of the thrush, your own health, and your immune strength. It would not be wise to treat this yourself. ...Read moreSee 1 more doctor answer
Is it safe to get a facial while taking prescription acne medications benzoyl peroxide and clindamycin ?
Using creams like acnederm resolveplus and doxydar and nephron tabs (doxycycline hyclate). Any advice about using these acne meds to cure pimples?
This is serious: I'm glad you're on benzoyl peroxide. Adding an antibiotic may help some; I would suggest simple tetracycline. However, this is unlikely to clear up real cystic acne. Especially at age 22, acne is a grave social and professional liability. You need to consider isotretinoin, even if you're read "how horrible it is." It is worth the risk, used with proper guidance. Best wishes. ...Read more
Antiobiotic: Solodyn is the trade name for minocycline, which is an antibiotic medication frequently used to treat acne from the tetracycline class. It is effective in inflammatory acne (red bumps, or bumps that drain pus) and will help decrease the redness and promote healing. It is not as photosensitizing as doxycycline, another commonly used drug. ...Read more
Medication for cystic acne & saeborrheic dermatitis causing severe migraines.Using isotretinoin, minocycline as HCl BP & desloratadine. Drug reaction?
Stop meds, check eye: If you are having headaches, i would stop the Minocycline and isotretinoin. When given together there is an increased risk of a rare side effect, pseudotumor cerebri. I would have my eyes checked and if no evidence of pseudotumor, restart either the Minocin (minocycline) or isotretinoin, but not both. Migraines can also worsen with Isotretinoin and not affect the eyes, but it definitely needs to be ruled out. ...Read more
- Talk to a doctor live online for free
- Oral acne medications
- Oral medications severe acne
- Acne medications
- Ask a doctor a question free online
- Yeast infection oral medication
- Flonase and oral allergy medication
- Medication for oral herpes for kids
- Injection vs oral medication
- Talk to a dermatologist online for free